MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ2.5 22.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ2.5 22.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-126
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Unspecified Infection (1930); Fluid Discharge (2686); No Code Available (3191)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for left knee swelling/hemarthrosis.Event is serious and is considered moderate.Event is possibly related to device and there is a remote possibility that the event is related to procedure.Date of implantation: (b)(6) 2019, date of revision (insert): (b)(6) 2020, date of event (onset): (b)(6) 2020, (left knee).Treatment: surgical irrigation & debridement, with no revision of products.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Patient code: removed code for surgical intervention and replaced with no code available (3191) to capture device revision or replacement.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2019, patient received a left total knee replacement to address rheumatoid arthritis, with severe medial tibial bone loss, varus deformity, and instability, as well as osteoporosis.The knee was reportedly complex for a primary, requiring essentially revision stemmed components for both the femoral and tibial constructs.There were no reported intraoperative complications.On (b)(6) 2020, patient's left knee was revised to address recurrent/chronic infection, with methicillin resistant staphylococcus aureus.This procedure was actually the third washout, two others that preceded it were carried out by two separate physicians at two different institutions (and did not involve revision of components.The surgeon in this procedure identified multiple pockets of pus, which were aggressively debrided, including a substantial one beneath the quadriceps muscle.The tibial insert was revised during this revision.On (b)(6) 2020, patient presented in clinical visit with left knee anteromedial bloody effusion.Knee has been aspirated at another facility, with only 375 neutrophils--does not appear to be infected.The wound is draining though, and needs to be debrided surgically.There is no intention at this point to revise any components.On (b)(6) 2020, patient's left knee was revised to address recurrent/chronic infection, with debridement and revision of tibial insert.The patient has an extensive cemented stemmed revision femoral and cemented stemmed revision tibial knee.The surgeon has indicated prior that complete revision of the components, with her exceptionally poor bone quality and comorbidities (rheumatoid), may potentially lead to poor outcomes and possible amputation, so the treatment continues to be conservative and preservative.There was indicated that plastic surgeon consultation may be required due to poor skin quality during closure, with possible requirements for a flap transplant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Brand Name
SIG RP AOX STB INS SZ2.5 22.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10691252
Report Number1818910-2020-22624
Device Sequence Number3371951
Product Code NJL
UDI-Device Identifier10603295076490
UDI-Public10603295076490
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-126
Device Catalogue Number196192126
Device Lot Number9311829
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer10/19/2020
11/19/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/04/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT REVISION CEM TIB TRAY S2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG RP AOX STB INS SZ2.5 22.5; SIG TIB CEM STM 13X60 2/2.5/3; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA PS CEM FEM SZ2.5 L; TAPER CEM STEM 13X90; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT REVISION CEM TIB TRAY S2.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG RP AOX STB INS SZ2.5 22.5; SIG TIB CEM STM 13X60 2/2.5/3; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA PS CEM FEM SZ2.5 L; TAPER CEM STEM 13X90
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight50